Jump to content

Sensitivities


lundeliz
 Share

Recommended Posts

For the last few weeks I've noticed I'm getting a bad headache after taking

 

nadolol, a beta blocker I take for high blood pressure. The last few days my

 

reaction to it has gotten really severe. I get a horrific squeezing headache

 

and I think it's giving me other symptoms all day long, like nausea. I ended

 

up taking a Xanax and finally got to sleep last night. I really don't know

 

what to do. I know I can't just stop a beta blocker, but it's really making

 

me very sick. I've had high blood pressure for 35 years, so I really have to

 

be on something. Any ideas from anyone?

2006-Cymbalta 60mg for lyme disease2009-Quit Cymbalta c/tFeb. 2010-Reinstated 60mg CymMar.2010 to May.2012 tapered Cym to 36mgMay 2012-Crossed over to 30mg CelexaMay 2012-Oct.2013 Tapered Celexa down to 2.5mgOct.2013-Switched to 30 beads CymbaltaDec.4,2013-Stopped Cymbalta at 17 beads<p>Akathisia hit at 6 wks off and continuesNow taking melatonin when needed for sleep.

Link to comment
Share on other sites

I have an indescribable headache right now.  I've taken my beta blocker and my head feels like

 

it will explode.  I just hope it's not doing anything serious, but it scares me for my head to feel

 

like this.  I was taking 40mg.  I cut back to 35 for about a week, then a couple of days ago, I cut

 

back to 30mg.  I don't feel any changes in heart rate, no palpitations or anything. BP is about the

 

same.  I am seeing a new dr. on Tuesday.  I'm scared to try a new med.  I'm not tolerating much

 

right now, but I'll need something for my bp.  ~sigh~

2006-Cymbalta 60mg for lyme disease2009-Quit Cymbalta c/tFeb. 2010-Reinstated 60mg CymMar.2010 to May.2012 tapered Cym to 36mgMay 2012-Crossed over to 30mg CelexaMay 2012-Oct.2013 Tapered Celexa down to 2.5mgOct.2013-Switched to 30 beads CymbaltaDec.4,2013-Stopped Cymbalta at 17 beads<p>Akathisia hit at 6 wks off and continuesNow taking melatonin when needed for sleep.

Link to comment
Share on other sites

I took a beta blocker off and on during withdrawal...and yes, they can and do go south (they have properties that are psychoactive) and you're also right to taper slowly from it...you may want to research natural ways of lowering blood pressure while you do that. There are some effective ways of doing that...through diet, exercise etc. 

Everything Matters: Beyond Meds 

https://beyondmeds.com/

withdrawn from a cocktail of 6 psychiatric drugs that included every class of psych drug.
 

Link to comment
Share on other sites

Thank you, Gia. I will talk to the dr. to see if he thinks I can lower my bp

 

with diet, exercise, etc. I would definitely be willing to do that if I can

 

keep off the meds.

2006-Cymbalta 60mg for lyme disease2009-Quit Cymbalta c/tFeb. 2010-Reinstated 60mg CymMar.2010 to May.2012 tapered Cym to 36mgMay 2012-Crossed over to 30mg CelexaMay 2012-Oct.2013 Tapered Celexa down to 2.5mgOct.2013-Switched to 30 beads CymbaltaDec.4,2013-Stopped Cymbalta at 17 beads<p>Akathisia hit at 6 wks off and continuesNow taking melatonin when needed for sleep.

Link to comment
Share on other sites

don't rely on a prescribing physician to know about lowering blood pressure naturally...do some research...it's very possible to lower it for most people but not all MDs know how to help folks do that. If you need help then you may want to find a naturopath of some sort...or a nutritionist maybe...I imagine you would need to consider several things to do in tandem...that is what foundational healing is generally about. 

Everything Matters: Beyond Meds 

https://beyondmeds.com/

withdrawn from a cocktail of 6 psychiatric drugs that included every class of psych drug.
 

Link to comment
Share on other sites

Thank you very much, Gia.  I will do research, and I won't expect much help from my GP.

 

Thank you for the link.  I'll go read it.  I feel new hope that maybe I can get off meds. I do

 

also take a mild diuretic for my bp that doesn't seem to be bothering me.  Maybe with

 

alternatives that will be enough.  Thank you.

2006-Cymbalta 60mg for lyme disease2009-Quit Cymbalta c/tFeb. 2010-Reinstated 60mg CymMar.2010 to May.2012 tapered Cym to 36mgMay 2012-Crossed over to 30mg CelexaMay 2012-Oct.2013 Tapered Celexa down to 2.5mgOct.2013-Switched to 30 beads CymbaltaDec.4,2013-Stopped Cymbalta at 17 beads<p>Akathisia hit at 6 wks off and continuesNow taking melatonin when needed for sleep.

Link to comment
Share on other sites

  • 2 weeks later...

I see that many people, or maybe most, have trouble with sensitivities or substances

 

going paradoxical during withdrawal. I'm just wondering if these sensitivities usually

 

go away after withdrawal. Are most people able to take meds or supplements again?

2006-Cymbalta 60mg for lyme disease2009-Quit Cymbalta c/tFeb. 2010-Reinstated 60mg CymMar.2010 to May.2012 tapered Cym to 36mgMay 2012-Crossed over to 30mg CelexaMay 2012-Oct.2013 Tapered Celexa down to 2.5mgOct.2013-Switched to 30 beads CymbaltaDec.4,2013-Stopped Cymbalta at 17 beads<p>Akathisia hit at 6 wks off and continuesNow taking melatonin when needed for sleep.

Link to comment
Share on other sites

eventually they do diminish for most people yes...and go away completely for some as well...some of them, too, on the other hand, are simply about discovering foods etc that are simply not optimal for some people's wellbeing. 

Everything Matters: Beyond Meds 

https://beyondmeds.com/

withdrawn from a cocktail of 6 psychiatric drugs that included every class of psych drug.
 

Link to comment
Share on other sites

I took a beta blocker off and on during withdrawal...and yes, they can and do go south (they have properties that are psychoactive) and you're also right to taper slowly from it...you may want to research natural ways of lowering blood pressure while you do that. There are some effective ways of doing that...through diet, exercise etc. 

Not to sidetrack this thread but wow, I am so glad I didn' t start the one prescribed for me.  When I looked at the side effects, it reminded me of the ones that comes with ADs so your comment that they have psychoactive properties is very interesting.

 

CS

Drug cocktail 1995 - 2010
Started taper of Adderall, Wellbutrin XL, Remeron, and Doxepin in 2006
Finished taper on June 10, 2010

Temazepam on a PRN basis approximately twice a month - 2014 to 2016

Beginning in 2017 - Consumption increased to about two times per week

April 2017 - Increased to taking it full time for insomnia

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy